MAUDE Adverse Event Report: LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVES

LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVES
Model Number CNA23
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Codes Aortic Insufficiency (1715); Aortic Valve Stenosis (1717)
Date of Event 03/05/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed on this event through the sure avr registry.On (b)(6) 2017, a patient received a crown cna23 in aortic position.The patient was discharged to a rehabilitation clinic on (b)(6) 2017.The echo performed at discharged showed a mean gradient of 19mmhg, on (b)(6) 2020, the site reported the following adverse event: re-intervention due to structural valve deterioration, leaflet stiffening (calcified) leading to stenosis and insufficiency.A re-intervention was performed.
 
Event or Problem Description
The manufacturer was informed on this event through the sure avr registry.On (b)(6) 2017, a patient received a crown cna23 in aortic position.The patient was discharged to a rehabilitation clinic on (b)(6) 2017.The echo performed at discharged showed a mean gradient of 19mmhg, on 05 mar 2020, the site reported the following adverse event: re-intervention due to structural valve deterioration, leaflet stiffening (calcified) leading to stenosis and insufficiency.Per additional information received, it was confirmed that the structural valve deterioration of the crown valve was firstly noted on (b)(6) 2020.The pre-operative echo ((b)(6) 2020) showed severe stenosis of the crown prt valve (mean transvalvular gradient of 50mmhg) and severe eccentric mitral insufficiency.A good systolic function is reported (ef 67%).At the time of the re-intervention ((b)(6) 2020), a mitral valve replacement was also performed.It is reported that the patient has a history of two previous aortic valve replacements (in 2013 and 2017).The intra-operative findings confirmed that the aortic valve prosthesis was severely calcified.The patient ultimately received two competitor's valves in the aortic and mitral position.The crown prt underwent microbiological testing which returned negative for bacterial presence.A good patient outcome is reported after the re-intervention.The patient was discharged home and is doing well.
 
Additional Manufacturer Narrative
The manufacturer is providing an updated description of the event based on additional information received.The investigation performed and conclusion previously submitted remain unchanged.
 
Additional Manufacturer Narrative
Fields updated: a2, b4, f7.The manufacturing and material records for the crown prt aortic pericardial heart valve, model # cna23, s/n #(b)(6), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.Since the valve was not returned to the manufacturer, no investigation was possible and the root cause cannot be definitively stated.However, based on the document review performed, no manufacturing deficits were identified.Structural valve deterioration is listed as a possible adverse event in the crown ifu.The event is, therefore, a known inherent risk of the device.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVES
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, british columbia
MDR Report Key9943647
Report Number1718850-2020-01063
Device Sequence Number20342845
Product Code LWR
UDI-Device Identifier00896208000528
UDI-Public(01)00896208000528(240)CNA23(17)211231
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2020
Report Date (Section F) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberCNA23
Device Catalogue NumberCNA23
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/12/2020
Device Age38 MO
Event Location Hospital
Date Report to Manufacturer03/12/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/12/2020
03/12/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date05/06/2020
06/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight77